Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Four counterexamples to Bloch's principle

Author: Lee A. Rubel
Journal: Proc. Amer. Math. Soc. 98 (1986), 257-260
MSC: Primary 30D45
MathSciNet review: 854029
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, four counterexamples are given to Bloch's heuristic principle in complex function theory. The first involves univalent functions, the second certain autonomous differential equations, and the remaining two involve certain autonomous differential expressions omitting certain values.

References [Enhancements On Off] (What's this?)

  • [CHU] Chuang Chi-tai, Étude sur les familles normales et les familles quasi-normales de fonctions méromorphes, Rend. Cir. Mat. Palermo 62 (1938), 1-80.
  • [HAY] W. K. Hayman, Research problems in function theory, Athlone Press, Univ. of London, London, 1967. MR 0217268 (36:359)
  • [KUY] Ku Yung-hsing, Un critère de normalité des familles de fonctions méromorphies, Sci. Sinica, special issue 98 (1979), 267-274. (Chinese)
  • [LAN] James Langley, On normal families and a result of Drasin, Proc. Royal Soc. Edinburgh 98A (1984), 385-393. MR 768358 (86d:30052)
  • [MIN] David Minda, A heuristic principle for a nonessential isolated singularity, Proc. Amer. Math. Soc. 93 (1985), 443-447. MR 773999 (86g:30040)
  • [ROB] Abraham Robinson, Metamathematical problems, J. Symbolic Logic 38 (1973), 500-516. MR 0337471 (49:2240)
  • [YAN-I] Yang Le, Normal families and differential polynomials, Sci. Sinica Ser. A 26 (1983), 673-686. MR 721287 (85a:30055)
  • [YAN-II] Yang Lo, Meromorphic functions and their derivatives, J. London Math. Soc. (2) 25 (1982), 288-296. MR 653387 (83f:30030)
  • [ZAL-I] Lawrence Zalcman, A heuristic principle in complex function theory, Amer. Math. Monthly 82 (1975), 813-817. MR 0379852 (52:757)
  • [ZAL-II] -, Modern perspectives on classical function theory, Rocky Mountain J. Math. 12 (1982), 75-92. MR 649740 (83d:30003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D45

Retrieve articles in all journals with MSC: 30D45

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society